Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 53, NWS Charleston, WV

June 18, 20157 counties in West Virginia; Boyd County, Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at Jun 18, 2015, 3:19 PM EDT for 7 counties in West Virginia; Boyd County, Lawrence County, Kentucky. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 3:19 PM EDT (19:19 UTC)
Expired
Jun 18, 2015, 4:15 PM EDT
In force
56 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Lawrence County, KY, Boone County, WV, Cabell County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV, Putnam County, WV, Wayne County, WV

The radar

The Jackson,KY radar (KJKL), 69 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 3:21 PM EDTHAIL 1Louisa, KYQUARTER SIZED HAIL REPORTED IN LOUISA. RELAYED VIA NWS JACKSON KY.
Jun 18, 3:30 PM EDTTSTM WND DMGGenoa, WVTREE DOWN ON DRIFT CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS51 KRLX 181919
SVRRLX
KYC019-127-WVC005-011-043-045-059-079-099-182015-
/O.NEW.KRLX.SV.W.0053.150618T1919Z-150618T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOYD COUNTY IN KENTUCKY...
  LAWRENCE COUNTY IN KENTUCKY...
  SOUTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA...
  WAYNE COUNTY IN WEST VIRGINIA...
  NORTHERN MINGO COUNTY IN WEST VIRGINIA...
  LINCOLN COUNTY IN WEST VIRGINIA...
  WESTERN BOONE COUNTY IN WEST VIRGINIA...
  NORTHWESTERN LOGAN COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN CABELL COUNTY IN WEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 319 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER LOUISA...AND MOVING EAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LOUISA...WAYNE...HAMLIN...BLAINE...BEECH FORK STATE PARK...
  YATESVILLE LAKE STATE PARK...CHAPMANVILLE...FORT GAY...ULYSSES...
  KIAHSVILLE...CENTERVILLE...RANGER...CHARLEY...GILL...EAST LYNN
  LAKE...SPURLOCKVILLE...HARTS...MARTHA...DUNLOW AND BURNAUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3802 8301 3805 8298 3806 8295 3810 8292
      3811 8290 3813 8290 3823 8279 3837 8206
      3798 8195 3795 8252 3796 8254 3795 8258
      3794 8278 3797 8284 3800 8294 3800 8296
      3798 8298 3799 8302
TIME...MOT...LOC 1919Z 266DEG 25KT 3808 8261 

$$

14
2 follow-up statements
640 
WWUS51 KRLX 181947
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
347 PM EDT THU JUN 18 2015

KYC019-127-WVC005-011-043-045-059-079-099-182015-
/O.CON.KRLX.SV.W.0053.000000T0000Z-150618T2015Z/
BOYD KY-LAWRENCE KY-PUTNAM WV-WAYNE WV-MINGO WV-LINCOLN WV-BOONE WV-
LOGAN WV-CABELL WV-
347 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN BOYD...LAWRENCE...SOUTHWESTERN PUTNAM...WAYNE...
NORTHERN MINGO...LINCOLN...WESTERN BOONE...NORTHWESTERN LOGAN AND
SOUTHEASTERN CABELL COUNTIES...

AT 345 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER KIAHSVILLE...OR 9 MILES SOUTH OF
WAYNE...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
LOUISA...WAYNE...HAMLIN...BLAINE...BEECH FORK STATE PARK...YATESVILLE
LAKE STATE PARK...CHAPMANVILLE...FORT GAY...ULYSSES...KIAHSVILLE...
CENTERVILLE...RANGER...CHARLEY...GILL...EAST LYNN LAKE...
SPURLOCKVILLE...HARTS...MARTHA...DUNLOW AND BURNAUGH.

ADDITIONAL STRENGTHENING THUNDERSTORMS WERE MOVING INTO WESTERN 
LAWRENCE COUNTY WHICH MAY ALSO REACH SEVERE LIMITS AS THEM MOVE EAST 
ACROSS THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3802 8301 3805 8298 3806 8295 3810 8292
      3811 8290 3813 8290 3823 8279 3837 8206
      3798 8195 3795 8252 3796 8254 3795 8258
      3794 8278 3797 8284 3800 8294 3800 8296
      3798 8298 3799 8302
TIME...MOT...LOC 1945Z 266DEG 25KT 3809 8238 

$$

13
108 
WWUS51 KRLX 182014
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT THU JUN 18 2015

KYC019-127-WVC005-011-043-045-059-079-099-182021-
/O.EXP.KRLX.SV.W.0053.000000T0000Z-150618T2015Z/
BOYD KY-LAWRENCE KY-PUTNAM WV-WAYNE WV-MINGO WV-LINCOLN WV-BOONE WV-
LOGAN WV-CABELL WV-
414 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOYD...
LAWRENCE...SOUTHWESTERN PUTNAM...WAYNE...NORTHERN MINGO...LINCOLN...
WESTERN BOONE...NORTHWESTERN LOGAN AND SOUTHEASTERN CABELL COUNTIES
WILL EXPIRE AT 415 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3802 8301 3805 8298 3806 8295 3810 8292
      3811 8290 3813 8290 3823 8279 3837 8206
      3798 8195 3795 8252 3796 8254 3795 8258
      3794 8278 3797 8284 3800 8294 3800 8296
      3798 8298 3799 8302
TIME...MOT...LOC 2002Z 266DEG 25KT 3809 8238 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:24 PM EDT, 55 minutes earlier.

Area forecast discussion, Jun 18, 2:24 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
224 PM EDT THU JUN 18 2015

.SYNOPSIS...
FROM SINKS SOUTH TONIGHT. UPPER LEVEL DISTURBANCES FROM BILL
THROUGH FRIDAY. REMNANTS OF BILL COULD ENHANCE COVERAGE
SATURDAY/SATURDAY NIGHT.

&&

.NEAR TERM /THROUGH FRIDAY/...
MID LEVEL DRY AIR HAS ALREADY BEEN OVERCOME OVER THE SOUTHERN
PORTION OF THE CWA SOUTH OF THE I-64 CORRIDOR THIS AFTERNOON. THIS
CONVECTION IS FIRING ON THE EDGE OF THE SLIGHT RISK AREA FROM SPC.
0-6KM BULK SHEAR REMAINS AT AROUND THE 30KT MARK...BUT THE BONA
FIDE LOW LEVEL JET RESIDES FURTHER TO THE NORTH AND WILL RETREAT
FURTHER TO THE NORTH INTO THIS EVENING.

IN THE MEANTIME...ON THE SYNOPTIC SCALE...REMNANTS OF BILL ALREADY
ADDING TO THE EQUATION FOR THE WEATHER IN THE MIDDLE OHIO VALLEY.
UPPER LEVEL ENERGY WILL GET CAUGHT UP IN THE 500MB FLOW FROM THIS
SYSTEM AND PUSH THEM EASTWARD. AT THE SURFACE...FRONTAL BOUNDARY
WILL DROP BACK TO THE SOUTH...AND THE COMBINATION OF THESE TWO
WILL WARRANT AN INCREASE IN THE POPS OVERNIGHT. THE AXIS OF THE
UPPER LEVEL FLOW OF DISTURBANCE WILL DROP SOUTHWARD SETTLING INTO
THE HEART OF THE CWA THROUGH FRIDAY.

WITH THESE TROPICAL DOWNPOURS WHERE THE PWAT FROM THE 12Z ILN
SOUNDING WAS 1.5 INCHES...AND LIKELY VALID IN OUR AREA AS
WELL...FLOODING REMAINS A CONCERN. I-64 CORRIDOR AND NORTH HAS
SEEN GENERALLY 2-3 INCHES OVER THE LAST 4 DAYS OR SO AS OF THIS
MORNING. HOWEVER...LOCALIZED LOCATIONS MAY RANGE MORE FROM 1 INCH
TO 4 INCHES...AS IS NATURAL IN CONVECTIVE PRECIPITATION. CREEKS
AND STREAMS RESPOND A LITTLE MORE EACH TIME IT RAINS...BUT WE DO
GET MULTIPLE HOURS OF RECUPERATION TIME IN BETWEEN ROUNDS OF
SHOWERS AND STORMS. FLASH FLOOD GUIDANCE IS AN INCH OR LESS...BUT
WILL STILL NEED CELL TRAINING AND MULTIPLE BASINS FOR ISSUES TO
OCCUR. IN THIS ATMOSPHERE...THAT IS NOT NECESSARILY HARD TO COME
BY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
THE FRONT MEANDERS NORTH AND SOUTH ACROSS THE FORECAST AREA ON
FRIDAY AND SATURDAY.  SEVERAL PIECES OF ENERGY RIDE ALONG THE
FRONT.  HAVE A BAND OF LIKELY POPS DURING THE DAY ON FRIDAY AND
THEN TAPPER OFF TO CHANCE FRIDAY NIGHT. THE REMNANTS OF TROPICAL
STORM BILL WILL MOVE ACROSS THE FORECAST AREA SATURDAY NIGHT AND
SUNDAY AND IT WILL INTERACT WITH THE FRONT. HAVE CATEGORICAL POPS
SATURDAY NIGHT AND LIKELY POPS ON SUNDAY. THE POTENTIAL FOR HEAVY
RAINFALL WHEN THE REMNANTS MOVE ACROSS IS NOT OUT OF THE
QUESTION. MOST OF THE MODELS SUGGEST 1-3 INCHES POSSIBLE. THE
FLASH FLOOD HAZARD CONTINUES ALONG SMALL STREAMS CONTINUES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MAIN FRONTAL ZONE STILL IN OUR VICINITY MONDAY.

A FASTER WNW FLOW ALOFT TAKES CONTROL FOR DAY 5 INTO 6...MONDAY AND
TUESDAY...BEFORE RIDGE TRYING TO BUILD NORTH AGAIN ON WEDNESDAY. SO MAY
BE DEALING WITH SOME FASTER MOVING STORMS DAY 5/6.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
CONVECTION FIRING ACROSS THE SOUTH RIGHT NOW...EXPOSING
BKW...HTS...AND CRW TO THE POSSIBILITY OF CONVECTIVE ACTIVITY
HITTING THESE TERMINALS OVER THE NEXT 3 HOURS.

LOOKING AT A LULL IN THE ACTION AFTER 22Z OR SO THIS
EVENING...BEFORE THE FRONTAL BOUNDARY DROPS BACK TO THE SOUTH INTO
THE OVERNIGHT PERIOD. THIS IS THE REASON FOR THE SHRA VCTS/CB IN
THE TAFS AFTER 04Z TONIGHT. ANOTHER WAVE BRINGS MORE ACTIVITY
TOWARDS 10Z...AND THEN AGAIN FOR THE AFTERNOON CONVECTION FRIDAY.

MVFR FORECAST FOR STORMS IN TEMPOS...ALTHOUGH IFR VISIBILITY FOR A
FEW MINUTES IS NOT OUT OF THE QUESTION. THE NEED TO BE ABLE TO
COMMUNICATE THREE CATEGORIES AT TIMES LEADS TO A LOW CONFIDENCE.

WIND AND CLOUDS SHOULD KEEP MOST FOG AWAY TONIGHT. CRW AND HTS
COULD SEE SOME RESTRICTIONS AS THE WIND IS CLOSER TO CALM AT THESE
LOCATIONS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE: LOW TO MEDIUM.

ALTERNATE SCENARIOS: TIMING AND LOCATION OF CONVECTION WILL
REQUIRE AMENDMENTS AND TEMPOS.

.AFTER 18Z FRIDAY...

BRIEF IFR CONDITIONS POSSIBLE IN THUNDERSTORMS THROUGH THE PERIOD.
TIMING AND INTENSITY OF MORNING FOG WILL DEPEND ON WHETHER LOCATIONS
GET RAIN AND THEN CAN CLEAR OUT AT NIGHT.

&&

WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/26
NEAR TERM...26
SHORT TERM...FB
LONG TERM...JSH/KTB
AVIATION...26
Hazardous weather outlook, Jun 18, 4:22 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
422 AM EDT THU JUN 18 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-190830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
422 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

IF HEAVIER THUNDERSTORMS WERE TO MOVE OVER THE SAME AREA...FLASH
FLOODING COULD OCCUR.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS
AND HAIL THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ROUNDS OF THUNDERSTORMS THROUGH THE WEEKEND COULD CAUSE FLASH
FLOODING...PARTICULARLY IF REPETITIVE STORMS OCCUR.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 18, 12:40 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1240 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     TROY                    39.02N  80.76W
06/17/2015                   GILMER             WV   DEPT OF HIGHWAYS

            TREES DOWN ALONG WV18 AND WV47

&&

EVENT NUMBER RLX1501365

ARB
Special weather statement, Jun 18, 2:05 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
205 PM EDT THU JUN 18 2015

WVZ025-026-035-181900-
BOONE-LOGAN-RALEIGH-
205 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RALEIGH...SOUTHERN
BOONE AND NORTHERN LOGAN COUNTIES...

AT 205 PM EDT...A STRONG THUNDERSTORM WAS OVER CHAPMANVILLE...OR NEAR
LOGAN...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHAPMANVILLE...CHIEF LOGAN STATE...WHARTON...BALD KNOB...VAN...MOUNT
GAY-SHAMROCK...WHITESVILLE...WEST LOGAN...MITCHELL HEIGHTS...
SYLVESTER...JEFFREY...STICKNEY...NAOMA...BLAIR...SHARPLES AND
PRENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3779 8160 3791 8216 3799 8212 3802 8201
      3801 8146 3798 8146 3797 8145 3778 8147
      3779 8153 3776 8157
TIME...MOT...LOC 1805Z 277DEG 20KT 3794 8201

14
Special weather statement, Jun 18, 2:22 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
222 PM EDT THU JUN 18 2015

WVZ035-036-181915-
FAYETTE-RALEIGH-
222 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RALEIGH AND
SOUTHERN FAYETTE COUNTIES...

AT 221 PM EDT...A STRONG THUNDERSTORM WAS NEAR BURNWELL...OR 12 MILES
SOUTHWEST OF FAYETTEVILLE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OAK HILL...MOUNT HOPE...BRADLEY...STANAFORD...PINEY VIEW...
PROSPERITY...POWELLTON...MEADOW BRIDGE...PAX...THURMOND AND ARTIE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3772 8095 3771 8098 3796 8141 3797 8140
      3797 8138 3800 8137 3805 8133 3795 8081
      3788 8076 3787 8077 3787 8082 3782 8094
      3777 8089 3772 8089 3769 8090
TIME...MOT...LOC 1821Z 291DEG 21KT 3798 8132

14
Local storm report, Jun 18, 3:14 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
314 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     4 NE HANOVER            37.62N  81.73W
06/18/2015                   WYOMING            WV   CO-OP OBSERVER

            TREES DOWN AT RD BAILEY CAMPGROUND

&&

EVENT NUMBER RLX1501366

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:05 PM EDTSpecial Weather StatementRLXLogan55 min
Jun 18, 2:22 PM EDTSpecial Weather StatementRLXFayette53 min
Jun 18, 2:46 PM EDTSevere Thunderstorm WarningRLXLogan, McDowell, Mingo, Wyoming44 min
Jun 18, 3:31 PM EDTSpecial Weather StatementRLXMcDowell29 min
Jun 18, 3:42 PM EDTSpecial Weather StatementRLXWyoming63 min
Jun 18, 4:07 PM EDTSpecial Weather StatementRLXMcDowell53 min
Jun 18, 4:29 PM EDTSpecial Weather StatementRLXPutnam61 min
Jun 18, 4:58 PM EDTSevere Thunderstorm WarningRLXClay, Jackson, Kanawha, Lincoln, Putnam, Roane47 min
Jun 18, 6:08 PM EDTSevere Thunderstorm WarningRLXMcDowell, Mingo, Wyoming52 min
Jun 17, 11:26 PM EDTSpecial Weather StatementRLXGreenup34 min
Jun 18, 5:27 PM EDTSpecial Weather StatementRLXCarter48 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.